A 38-year-old female asked:
Disclaimer

What causes blood pressure to spike at night? It sometimes wakes me up. Last night it was 176/117. I'm taking labetalol 300 mg.

1 doctor answer
Dr. Bennett Werner
43 years experience in Cardiology
Pretty high: Do you split your dose and take some in the evening? If you're taking all the labetolol in the morning, it may be wearing off at night. That's a high BP for a 31 year old. Have you been worked up for causes? Renal artery duplex? Urinalysis? Electrolytes? Renal function and ultrasound?
Answered on Mar 22, 2018
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 25-year-old female asked:
Dr. Robert Fietsam
34 years experience in Thoracic Surgery
Possible: alcohol increases aldehydes, which had been associated with hypertension.
1
1 thank
A 38-year-old female asked:
Dr. Ibrahim Moussa
17 years experience in Cardiology
Yes: Talk to your doctor, other options, depending on why your doctor picked that specific medication, include verapamil, methyldopa, nifidipine, and meto ... Read More
3
3 thanks
A 48-year-old member asked:
Dr. Michael Sinclair
37 years experience in Family Medicine
Lots: Tingling scalp is the odd one that most talk about. Too much can give you too low of a blood pressure and possibly a low pulse. That can lead to dizzi ... Read More
2
2 thanks
A 41-year-old female asked:
Dr. Robert Killian
27 years experience in General Practice
Treating High BP: Given this short history it would appear that you are not getting the appropriate response to your medication. I would want to know more about your h ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month